MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK WINGSPAN 4.5MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK WINGSPAN 4.5MM X 20MM - HDE; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003WS0450200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the physician was advancing the subject wingspan stent system over the wire and he found the stabilizer of the stent was broken.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned.The reported lot number was confirmed from the returned packaging.On visual inspection, the proximal end of the stabilizer was kinked.Functional testing was not required as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the additional information it was noticed that the hypo tube was broken as he began to advance the entire system per the dfu, the guide catheter was flushed prior to insertion of the stent delivery system, continuous flush maintained and the anatomy was averagely tortuous.The device was returned and it was noted that the stabilizer was kinked rather than fractured, as was reported.It is probable that the kink was observed as a fractured, therefore the reported event was confirmed.An assignable cause of not confirmed will be assigned to the reported stent stabilizer broken/fractured during use, as it was noted not to be fractured.An assignable cause of procedural factors will be assigned to the analyzed stent stabilizer kinked/bent, the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
WINGSPAN 4.5MM X 20MM - HDE
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11304955
Report Number3008881809-2021-00072
Device Sequence Number2660751
Product Code NJE
UDI-Device Identifier04546540722904
UDI-Public04546540722904
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Model NumberM003WS0450200
Device Catalogue NumberM003WS0450200
Device Lot Number21571106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1